Alert archive / Wyoming / High Wind Warnings in 2015

High Wind Warning 20, NWS Riverton, WY

December 18, 2015Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Dec 18, 2015, 3:13 PM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Dec 19, 2015, 2:00 AM MST. It was in force for 15 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 18, 2015, 3:13 PM MST (22:13 UTC)
In effect from
Dec 19, 2015, 2:00 AM MST
Expired
Dec 19, 2015, 5:00 PM MST
In force
15 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 19, 11:36 AM MSTNON-TSTM WND GST 596 Wsw Bar Nunn, WYASOS STATION CASPER AIRPORT /CPR/

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 10.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2015-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2015-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

010 
WWUS75 KRIW 182213
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MST FRI DEC 18 2015

...HIGH WINDS ARE EXPECTED FROM THE GREEN AND RATTLESNAKE
MOUNTAINS TO THE CASPER AREA...

.STRONG WINDS MIXING DOWN FROM ALOFT COMBINING WITH A TIGHT
SURFACE PRESSURE GRADIENT WILL RESULT IN HIGH WINDS LATE TONIGHT
AND SATURDAY. THERE WILL BE A BRIEF RESPITE IN THE STRONG WIND
SPEEDS THIS EVENING...JUST TO INCREASE IN SPEED AT EVEN STRONGER
LEVELS LATER TONIGHT AND SATURDAY THAN WHAT WAS OBSERVED TODAY.

WYZ020-191100-
/O.NEW.KRIW.HW.W.0020.151219T0900Z-151220T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
313 PM MST FRI DEC 18 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. 

* TIMING...AFTER A BRIEF INTERMISSION FROM THE FAIRLY STRONG WINDS
  THAT HAVE OCCURRED OVER THIS AREA TODAY...WINDS WILL DIMINISH
  TO 20 TO 30 MPH BY 6 PM THIS EVENING BEFORE INCREASING TO 30 TO
  40 MPH WITH GUSTS OF 50 TO 60 MPH BY 2 AM TONIGHT. THESE WINDS
  WILL CONTINUE THROUGH 5 PM SATURDAY AFTERNOON.

* WINDS...30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WITH A FEW GUSTS
  OF 70 TO 80 MPH POSSIBLE ALONG OUTER DRIVE.

* IMPACTS...MOTORISTS NEED TO ANTICIPATE DANGEROUS CROSS WINDS.
  SOME BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITY TO LESS
  THAN ONE QUARTER OF A MILE AT TIMES IN EXPOSED AREAS. THESE
  CONDITIONS WILL MOST LIKELY OCCUR ON OUTER DRIVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-191100-
/O.NEW.KRIW.HW.W.0020.151219T0900Z-151220T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
313 PM MST FRI DEC 18 2015

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST SATURDAY. 

* TIMING...AFTER A BRIEF INTERMISSION FROM THE FAIRLY STRONG WINDS
  THAT HAVE OCCURRED OVER THIS AREA TODAY...WINDS WILL DIMINISH TO
  20 TO 30 MPH BY 6 PM THIS EVENING BEFORE INCREASING TO 35 TO 45
  MPH WITH GUSTS OF 55 TO 65 MPH BY 2 AM TONIGHT. THESE WINDS WILL
  CONTINUE THROUGH 5 PM SATURDAY AFTERNOON.

* WINDS...35 TO 45 MPH WITH GUSTS OF 55 TO 65 MPH. A FEW GUSTS OF
  70 TO 75 MPH ARE POSSIBLE ALONG BEAVER RIM. 

* IMPACTS...MOTORISTS NEED TO ANTICIPATE DANGEROUS CROSS WINDS.
  SOME BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITY TO LESS
  THAN ONE QUARTER OF A MILE AT TIMES IN EXPOSED AREAS. THESE
  CONDITIONS MAY BE MOST PREVALENT IN AREAS THAT STILL HAVE MORE
  SUBSTANTIAL SNOW COVER INCLUDING BEAVER RIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TEAM RIVERTON
3 follow-up statements
784 
WWUS75 KRIW 190827
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
127 AM MST SAT DEC 19 2015

...HIGH WINDS ARE EXPECTED FROM THE GREEN AND RATTLESNAKE
MOUNTAINS TO THE CASPER AREA...

.STRONG WINDS MIXING DOWN FROM ALOFT COMBINING WITH A TIGHT
SURFACE PRESSURE GRADIENT WILL RESULT IN HIGH WINDS THIS MORNING
THROUGH THE REST OF TODAY. 

WYZ020-200000-
/O.CON.KRIW.HW.W.0020.151219T0900Z-151220T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
127 AM MST SAT DEC 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST TO 30 TO 40
  MPH THIS MORNING WITH GUSTS OF 50 TO 60 MPH. THESE WINDS WILL
  CONTINUE THROUGH 5 PM THIS AFTERNOON.

* WINDS...30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH WITH A FEW GUSTS
  OF 70 MPH POSSIBLE ALONG OUTER DRIVE.

* IMPACTS...MOTORISTS NEED TO ANTICIPATE DANGEROUS CROSS WINDS. 
  SOME BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN ONE QUARTER OF A MILE AT TIMES IN EXPOSED AREAS. 
  THESE CONDITIONS WILL MOST LIKELY OCCUR ON OUTER DRIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-200000-
/O.CON.KRIW.HW.W.0020.151219T0900Z-151220T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
127 AM MST SAT DEC 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...WINDS WILL INCREASE OUT OF THE SOUTHWEST TO 30 TO 40
  MPH THIS MORNING WITH GUSTS OF 50 TO 65 MPH. THESE WINDS WILL
  CONTINUE THROUGH 5 PM SATURDAY AFTERNOON.

* WINDS...30 TO 40 MPH WITH GUSTS OF 50 TO 65 MPH. A FEW GUSTS OF
  70 MPH WILL BE POSSIBLE ALONG BEAVER RIM.

* IMPACTS...MOTORISTS NEED TO ANTICIPATE DANGEROUS CROSS WINDS. 
  SOME BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN ONE QUARTER OF A MILE AT TIMES IN EXPOSED AREAS. 
  THESE CONDITIONS MAY BE MOST PREVALENT IN AREAS THAT STILL 
  HAVE MORE SUBSTANTIAL SNOW COVER INCLUDING BEAVER RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
716 
WWUS75 KRIW 191941
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1241 PM MST SAT DEC 19 2015

...HIGH WINDS ARE BLOWING FROM THE GREEN AND RATTLESNAKE
MOUNTAINS TO THE CASPER AREA...

.STRONG WINDS MIXING DOWN FROM ALOFT COMBINING WITH A TIGHT
SURFACE PRESSURE GRADIENT HAVE PRODUCED HIGH WINDS IN SOUTHERN
FREMONT AND NATRONA COUNTIES.

WYZ020-200000-
/O.CON.KRIW.HW.W.0020.000000T0000Z-151220T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
1241 PM MST SAT DEC 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...SOUTHWEST WIND 35 TO 40 MPH WITH GUSTS TO 60 MPH.
  THESE WINDS WILL CONTINUE THROUGH 5 PM THIS AFTERNOON.

* WINDS...35 TO 40 MPH WITH GUSTS TO 60 MPH WITH A FEW GUSTS OF
  70 MPH POSSIBLE ALONG OUTER DRIVE.

* IMPACTS...MOTORISTS NEED TO ANTICIPATE DANGEROUS CROSS WINDS. 
  SOME BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN ONE QUARTER OF A MILE AT TIMES IN EXPOSED AREAS. 
  THESE CONDITIONS WILL MOST LIKELY OCCUR ON OUTER DRIVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

WYZ019-200000-
/O.CON.KRIW.HW.W.0020.000000T0000Z-151220T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
1241 PM MST SAT DEC 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...SOUTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS TO 65 MPH.
  THESE WINDS WILL CONTINUE THROUGH 5 PM SATURDAY AFTERNOON.

* WINDS...35 TO 40 MPH WITH GUSTS TO 65 MPH. A FEW GUSTS OF 70
  MPH WILL BE POSSIBLE ALONG BEAVER RIM.

* IMPACTS...MOTORISTS NEED TO ANTICIPATE DANGEROUS CROSS WINDS. 
  SOME BLOWING AND DRIFTING OF SNOW WILL REDUCE VISIBILITY TO 
  LESS THAN ONE QUARTER OF A MILE AT TIMES IN EXPOSED AREAS. 
  THESE CONDITIONS MAY BE MOST PREVALENT IN AREAS THAT STILL 
  HAVE MORE SUBSTANTIAL SNOW COVER INCLUDING BEAVER RIM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
341 
WWUS75 KRIW 192332
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
432 PM MST SAT DEC 19 2015


WYZ020-200045-
/O.EXP.KRIW.HW.W.0020.000000T0000Z-151220T0000Z/
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITY OF...CASPER
432 PM MST SAT DEC 19 2015

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS HAVE WEAKENED BELOW HIGH WIND CRITERIA AND ARE NO LONGER
EXPECTED. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT
5 PM.

$$

WYZ019-200045-
/O.EXP.KRIW.HW.W.0020.000000T0000Z-151220T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
INCLUDING THE CITY OF...JEFFREY CITY
432 PM MST SAT DEC 19 2015

...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WINDS HAVE WEAKENED BELOW HIGH WIND CRITERIA AND ARE NO LONGER
EXPECTED. THUS THE HIGH WIND WARNING WILL BE ALLOWED TO EXPIRE AT
5 PM.

$$

21

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 18, 11:13 AM MST, 4 hours earlier.

Area forecast discussion, Dec 18, 11:13 AM MST, 4 hours before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE RIVERTON WY
1113 AM MST FRI DEC 18 2015

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT

UPDATED TO ALLOW HIGH WIND WARNING TO EXPIRE FOR THE CODY FOOTHILLS
AT 8 AM. WINDS GUSTED TO 63 MPH ON THE WEST SIDE OF CLARK OVERNIGHT
INTO EARLY THIS MORNING.

WINTER WEATHER ADVISORY FOR BLOWING SNOW ACROSS NATRONA COUNTY
THROUGH 11AM TODAY.

IMAGERY SHOWS AMPLIFIED RIDGE/TROF PATTERN ACROSS THE CONUS FROM W
TO E. WY CURRENTLY UNDER STRONG NW FLOW. INCREASING MID/UPR MOISTURE
MAKING ITS WAY TOWARD THE WRN FA WITH SOME LIGHT SNOW FALLING ACROSS
THE MOUNTAINS OF THE WEST. SFC HAS HIGH P ACROSS WRN WY/CO AND
UT...WITH LOW P OFF TO THE NE OVR THE NRN PLAINS. WEAK SFC TROF
PRESENT INTO PORTIONS OF ERN WY. GENERALLY TIGHT P GRAD BETWEEN THE
TWO...KEEPING WINDS GUSTING 30 TO 50 MPH OUT OF THE SW ACROSS THE
WIND CORRIDOR THIS MORNING. RELATIVELY TIGHT P...T AND OMEGA GRAD UP
N OVR THE NRN CODY FOOTHILLS WILL HAVE WINDS GUSTING NEAR HWW
CRITERIA OCCASIONALLY BETWEEN 30 AND 50 KTS OUT OF THE W PLUS OR
MINUS.

THE UPR LVLS ABOVE WY WILL GO THRU TRANSITIONS FROM NW TODAY...WITH
RIDGE AXIS PASSING TONIGHT...CHANGING TO SW FLOW BY SAT MORNING. AT
THE SAME TIME THE SFC WILL KEEP LEE TROFFING ACROSS ERN WY WITH HIGH
P REMAINING ACROSS THE SW/SRN FA. SWRLY SFC WINDS WILL REMAIN BREEZY
TO WINDY ACROSS THE WIND CORRIDOR THROUGH MOST OF THE DAY...WITH A
BLOWING SNOW ADVISORY IN EFFECT THROUGH AT LEAST 11 AM LOCAL OVR
NATRONA COUNTY. UP NORTH OVR THE CODY FOOTHILLS...STRONG GUSTY WINDS
NEAR AND N OF CODY SHOULD DECREASE IN INTENSITY BY MID MORNING
FRIDAY AS THE GRADIENTS MENTIONED ABOVE BECOME LESS FOCUSED AS THE
MID/UPR RIDGE AXIS RAPIDLY APPROACHES. OUT WEST...LIGHT SNOW WILL
CONTINUE WITH OCCASIONAL INCREASES TO MODERATE/HEAVY THROUGH THE
MORNING HOURS....LEAVING MOST OF THE WRN MOUNTAIN REGION WITH SUB-
ADVISORY LEVEL SNOW...AND MOST VALLEYS WITH BETWEEN 1 AND 2 INCHES.

SAT THRU THE END OF THE FCST...SFC SET-UP BECOMES FAVORABLE AGAIN
FOR BREEZY TO WINDY CONDITIONS ACROSS THE WIND CORRIDOR WITH BOTH
UPPER AND SFC WINDS ORIENTED THE SAME DIRECTION OUT OF THE SW. WILL
HAVE TO MONITOR FOR POSSIBLE HIGH WIND WARNING CONDITIONS ACROSS
THIS AREA SAT...ALTHOUGH AT THE MOMENT IT LOOKS LIKE MOST OF THE
REGION WILL REMAIN AT SUB WARNING LEVELS...EXCEPT FOR PERHAPS OUTER
DRIVE IN THE CASPER AREA. SNOW COVER SHOULD HOWEVER BECOME SET BY
THAT TIME WITH WARMER DAYTIME TEMPS CRUSTING THE TOP LAYER OF
SNOW...HOPEFULLY ALLEVIATING THE NEED FOR ADDITIONAL BLOWING SNOW
ADVISORIES. OTHERWISE...ADDITIONAL MODEST MID LVL MOISTURE WILL
FOLLOW THE ARRIVAL/PASSAGE OF A WEAK BUT FLEET MOVING TROF BY SAT
NIGHT...INCREASING LIGHT SNOW ACROSS THE WRN MOUNTAINS...WITH
FLURRIES POSSIBLE ACROSS THE CNTRL/NRN BASINS SUN MORNING AS THE
TROF AXIS MOVES THRU. LINGERING LIGHT SNOW SHOWERS WILL CONTINUE
THRU MOST OF THE DAY SUNDAY AHEAD OF THE NEXT UPR SW/JET STREAK AND
INCREASED MOISTURE FROM THE EPAC DUE TO ARRIVE BY SUNDAY NIGHT. THIS
LOOKS TO BE PROMISING FOR NEAR ADVISORY LVL SNOW ACCUMULATION OVR
THE WRN MOUNTAINS THRU MONDAY MORNING.

.LONG TERM...MONDAY THROUGH FRIDAY

A MOIST NW FLOW ALOFT FOR MONDAY AND TUESDAY. THIS WILL KEEP THE
SNOW GOING IN THE WESTERN MOUNTAINS INTO THE NORTHERN WIND RIVER
MOUNTAINS. PARTS OF SW WY WILL ALSO SEE SOME SNOW AT TIMES MON AND
TUE. EAST OF THE DIVIDE LOOKS TO BE DRY MONDAY AND MAYBE A BRIEF
SHOT OF SNOW WITH THE COLD FRONT PASSAGE TUE. THE ECMWF MODEL IS
MUCH MILDER THAN THE GFS ON TUESDAY WITH ITS 700MB TEMPS. THE GFS
HAS A COLD FRONT MOVING THROUGH THE REGION TUESDAY AND THUS COLDER
700MB TEMPS. GFS HAS BEEN MORE CONSISTENT WITH THIS TIMING AND WILL
LEAN TOWARD IT. THE GFS IS MORE UNSETTLED WEDNESDAY OVER THE AREA
THAN THE ECMWF MODEL. SNOW WILL CONTINUE IN THE MOUNTAINS WED. WILL
HAVE SLIGHT CHANCE OF SNOW EAST OF THE DIVIDE WED. THE FLOW ALOFT
BACKS TO THE SOUTHWEST THURSDAY INTO THURS NIGHT AS A TROUGH DIGS
OVER THE WESTERN U.S. THE TROUGH CONTINUES TO ELONGATE ON CHRISTMAS
DAY OVER THE WESTERN U.S INTO THE ROCKIES. COLD AIR FROM CANADA GETS
DRAWN SOUTH THURS INTO FRI. THE ECMWF MODEL EJECTS A WEATHER SYSTEM
NORTHEAST FROM THE MAIN TROUGH ON FRIDAY AND THIS PASSES THROUGH WY
AND COLORADO. THE GFS MODEL CREATES AN UPPER LOW OVER UTAH FRIDAY
AND SINKS IT SOUTH FRI NIGHT. WILL NEED TO WATCH THIS DEVELOPMENT
OVER TIME. FOR NOW THURS WILL BE DRY EAST OF THE DIVIDE. LESS SNOW
COVERAGE OVER THE WEST AND SOUTHWEST THURS BUT THEN INCREASING THU
NIGHT. CHRISTMAS DAY WOULD BE SNOWY AND COLD IF THE GFS IS CORRECT.
THE ECMWF WOULD ALSO SPREAD SNOW OVER THE REGION WITH THE POTENTIAL
FOR A DECENT SNOWFALL FOR PARTS OF THE REGION. WILL SPREAD A CHANCE
OF SNOW OVER THE WHOLE AREA ON CHRISTMAS DAY FOR NOW. TEMPS WILL BE
NEAR SEASONAL NORMALS THROUGH THE PERIOD WITH 20S AND 30S BY DAY AND
SINGLE DIGITS AND TEENS BY NIGHT.

&&

.AVIATION.../18Z ISSUANCE/

EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES

THE MAIN CONCERN THROUGH THE PERIOD WILL BE LOW LEVEL WIND SHEAR AT
AREA TERMINALS...AS WELL AS MOUNTAIN TURBULENCE. ROUTES GOING OVER
THE DIVIDE WILL ENCOUNTER IFR CONDITIONS AND SNOW. STRONG SOUTHWEST
WIND WILL OCCUR FROM SOUTH PASS TO CASPER...AND IN THE FOOTHILLS AT
TIMES. THE STRONG WINDS WILL CAUSE BLOWING SNOW WHICH WOULD
PRIMARILY IMPACT KCPR TERMINAL. HAVE ELECTED TO PREVAIL BLSN AT
THE KCPR TERMINAL...BUT KEEP IT VFR FOR NOW.

WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES

MVFR CONDITIONS DUE TO LOW CIGS AND SNOW FLURRIES ARE EXPECTED
OVER THE FAR WEST THROUGH ABOUT 20Z TODAY ALONG WITH MTN
OBSCURATION. BETTER CONDITIONS ARE EXPECTED OVER SOUTH PASS.
CEILINGS ARE EXPECTED TO LIFT AND THEN SCATTERING OUT BETWEEN 20Z
AND 00Z. ACROSS THE SOUTHWEST AND SOUTHERN LOWER ELEVATIONS...ONLY
FLURRIES ARE EXPECTED WITH CEILINGS BETWEEN 030-050 KFT AGL THROUGH
20Z. ALTHOUGH MVFR CEILINGS COULD OCCUR AT KBPI...KPNA AND KRKS
THROUGH 20Z...IT IS NOT EXPECTED TO BE AS WIDESPREAD OR PERSISTENT
AS THE FAR WEST. ANOTHER CONCERN THROUGH THE PERIOD WILL BE SOME LOW
LEVEL WIND SHEAR.

&&

.FIRE WEATHER...

FIRE DANGER REMAINING LOW ACROSS THE FORECAST AREA TODAY THROUGH THE
WEEKEND. HOWEVER AS BREEZY TO WINDY CONDITIONS CONTINUE ACROSS
PORTIONS OF CENTRAL WYOMING TODAY THROUGH SATURDAY...WITH GUSTS OUT
OF THE SOUTHWEST 30 TO 50 MPH AT TIMES...MAY ENHANCE FIRE BEHAVIOR
CONCERNS IN AREAS WITH LITTLE/NO SNOW COVER. OTHERWISE....LIGHT TO
OCCASIONALLY MODERATE SNOW IS LIKELY ONCE AGAIN ACROSS THE WESTERN
MOUNTAINS AND VALLEYS TODAY...SATURDAY NIGHT THROUGH SUNDAY
MORNING...AND AGAIN SUNDAY NIGHT THROUGH MONDAY MORNING. LITTLE
SNOWFALL WILL...HOWEVER...BE AVAILABLE EAST OF THE DIVIDE THROUGH
THE SAME PERIOD OF TIME.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING FOR WYZ020.

&&

UPDATE...SKRBAC
SHORT TERM...BRAUN
LONG TERM...AR
AVIATION...WM/LIPSON
FIRE WEATHER...BRAUN
Hazardous weather outlook, Dec 18, 7:50 AM MST, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
750 AM MST FRI DEC 18 2015

WYZ001>020-022>030-191300-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
750 AM MST FRI DEC 18 2015

...WINTER WEATHER ADVISORY FOR BLOWING SNOW AT THE LOWER
ELEVATIONS OF NATRONA COUNTY THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL
WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE COMBINATION OF STRONG WINDS...DEEP FRESH SNOW COVER AND
SUBFREEZING TEMPERATURES WILL RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW WITH LOWERED VISIBILITY THROUGHOUT THE LOWER
ELEVATIONS OF NATRONA COUNTY INCLUDING THE CITY OF CASPER THIS
MORNING.

OTHERWISE...WINDS WILL REMAIN OUT OF THE SOUTHWEST GUSTING 40 TO
55 MPH THROUGH THE AFTERNOON BETWEEN ROCK SPRINGS AND CASPER.
LIGHT SNOW WILL CONTINUE ACROSS THE WESTERN MOUNTAINS THROUGH
TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY...LIGHT SNOW THE WESTERN MOUNTAINS AND FAR WEST VALLEYS
SATURDAY NIGHT.

SUNDAY NIGHT AND MONDAY...LIGHT TO MODERATE SNOW ACROSS THE WEST.
WINDY IN THE MOUNTAINS...FOOTHILLS AND EAST OF THE DIVIDE.

MONDAY NIGHT AND TUESDAY...STRONG WINDS WITH GUSTS OVER 60 MPH
POSSIBLE ACROSS MUCH OF CENTRAL AND SOUTHERN WYOMING.
SNOW...BLOWING AND DRIFTING SNOW WITH VERY STRONG RIDGE TOP WINDS
ACROSS THE WESTERN MOUNTAINS AND FAR WEST VALLEYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS OR WIND
GUSTS IN EXCESS OF 50 MPH. THANK YOU.

In the hours before

Special weather statement, Dec 18, 2:27 PM MST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
227 PM MST FRI DEC 18 2015

WYZ001-002-012>015-023>025-027-191200-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...
JACKSON...AFTON...ALPINE...STAR VALLEY RANCH...THAYNE...
PINEDALE...KEMMERER...COKEVILLE
227 PM MST FRI DEC 18 2015

...A SERIES OF STORM SYSTEMS WILL IMPACT WESTERN WYOMING WITH SNOW
AND WIND BETWEEN THIS WEEKEND AND THE MIDDLE OF NEXT WEEK...

THE FIRST SYSTEM WILL MOVE IN SATURDAY AFTERNOON OR EVENING AND
LAST THROUGH THE NIGHT BEFORE DECREASING. THIS STORM MAY PRODUCE 1
TO 3 INCHES ACROSS THE LOWER ELEVATIONS WITH 3 TO 6 INCHES IN THE
MOUNTAINS. ANOTHER SYSTEM WILL MOVE QUICKLY IN SUNDAY NIGHT AND
LAST INTO MONDAY WITH SIMILAR AMOUNTS.

A MUCH MORE SIGNIFICANT WINTER STORM IS EXPECTED TO ARRIVE MONDAY
NIGHT AND LAST THROUGH TUESDAY NIGHT WITH PLENTY OF SNOW AND
STRONG WIND. THIS TYPE OF STORM SYSTEM CAN EASILY DUMP 6 TO 12
INCHES OF SNOW IN THE WESTERN VALLEYS WITH 1 TO 2 FEET IN THE
HIGH COUNTRY. THESE ARE JUST PRELIMINARY AMOUNTS TO INDICATE THAT
THIS IS A POTENTIALLY MAJOR WINTER STORM NEXT MONDAY NIGHT THROUGH
TUESDAY NIGHT. IN ADDITION TO THE HEAVY SNOW POTENTIAL VERY STRONG
WEST WINDS ARE EXPECTED WITH THIS STORM WHICH WILL LIKELY CAUSE
CONSIDERABLY BLOWING AND DRIFTING SNOW.

TRAVELLERS AND OTHERS WITH OUTDOOR INTERESTS WILL NEED TO PAY
CLOSE ATTENTION TO THE WEATHER THIS UPCOMING WEEK. THE WEATHER
WILL CHANGE RAPIDLY AND MAY BECOME QUITE SEVERE WITH THIS STORM
SYSTEM MONDAY NIGHT INTO TUESDAY NIGHT. CHECK THE LATEST WEATHER
FORECASTS AT WWW.WEATHER.GOV/RIW AND ROAD REPORTS AT WYOROAD.INFO.

SKRBAC

Nearby

High Wind Warnings in Wyoming, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.